I was on Lexapro 20mg for 4 yrs. My Dr decided she wanted to see if I would be okay without it and I agreed, however she told me to cut it down to 10mg for 1 week and then stop. I stopped on 3-17-10. Since then I have not been sleeping, headaches, dizzyness, and now today crying constantly! I called her back a couple of times this week and she wanted me to go back on 10mg for 2-4 weeks and then every other day for 2 weeks. Here is my question... Since I am this far out and have not had the lexapro in 1 week and a day, do I really want to do this again? Please let me know what to do! I am finally being able to sleep more at night and right now I just have the crying and dizziness, headaches.
This question has also been asked and answered here: Lexapro Withdrawal Symptoms?
yes but taper very slowly even it takes 5months to get off it set up a slow taper i know i was addicted to xanax 2 wk detox after 3yrs talk about extreme it gets worse if you wait lexapro is like a benzo thats why docs dont put benzo users on it has same withdrawl effects dizziness achs heart beats racing shakiness dry mouth , unsteadiness ,head herts , temp memory lose i ahd to get on klodopin for now tapor of it every month lower dose for 4 -5 months after suffering 1mnth and 11 days because of ignerant doctor who wont help me they were afraid i would have seizure couldnt smell taste blackouts feeling my body go up and down while laying awful stuff :(
As you read the post on this site & others, you will see that those are side effects as your system "resets" after stopping Lex. I had been on 10mg for about 5 years and came off it over a three month period. I still had and are having the symptoms you describe although less often & less intense. My Dr suggested I could go back on low doses of Lex or Klonipin to ease the symptoms. I chose not to for the reason you state BUT I am retired and don't have a job or children competing for my energy & attention to deal with the withdrawal effects. I wish you the best. It's tough.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Sep 2011 • 2 answers
Posted 7 Apr 2012 • 1 answer
Posted 23 Dec 2014 • 2 answers
Posted 12 Jan 2016 • 1 answer
Posted 7 Nov 2017 • 1 answer